MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Codes Failure to Anastomose (1028); Sepsis (2067); Unspecified Tissue Injury (4559)
Date of Event 08/08/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after the completion of a da vinci-assisted distal gastrectomy procedure, a sureform 60 blue reload staple line had separated on the lesser curve of the stomach.The surgeon reported there were no intra-operative complications with this staple line, nor any errors with this fire.The surgeon stated the staple line appeared in good condition during the procedure.Post-operatively, the patient experienced staple line failure at the gastric closure, peritonitis, intra-abdominal sepsis, and a reoperation.The patient received a reoperation and gastric closure via open surgery on post-operative day five.During the reoperation, a 1.5 cm dehiscence of the blue reload staple line was observed on the lesser curve of the stomach along with peritonitis.The rest of the staple line and other anastomoses were observed to be intact and fine.The surgeon reported that the patient is septic and critically ill in the intensive care unit (icu).The surgeon reported the sepsis is life threatening.The surgeon said based on their observations and knowledge on this event, the cause of this complication was a staple line failure on thick, obstructed stomach tissue.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the product for failure analysis evaluation.The customer provided a video of the stapling of the stomach.Viewing the video, it could not be determined why the reported event occurred.There did not appear to be any failures to clamp or any pauses during firing that would indicate that the tissue was too thick.The staple line appeared intact and hemostatic.The stapler logs for this procedure were reviewed.The logs show that the sureform 60 stapler was installed on the system 6 times and fired 6 blue reloads.On each install, all clamp attempts were successful, and the firings were each completed with no pauses for compression.There were no relevant stapler related errors in the system logs.Additional patient demographic information: height of 175.3 cm / 5' 9" with a body mass index (bmi) of 33.01 kg/m2.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.Field h10 is blank as there are no related report numbers.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23014669
Report Number2955842-2025-36865
Device Sequence Number9547111
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)N/A
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite